Tornadoes · United States · Mississippi · 2017

EF1 tornado, Bentonia to Fordyke, Mississippi, April 30, 2017

From Bentonia to Fordyke, this EF1 tornado ran 6.9 miles across Yazoo County on April 30, 2017, touching down at 9:06 AM CDT and reaching 1,003 yards wide. It killed nobody, and did $130,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 30, 2017
Touchdown
9:06 AM CDT (14:06 UTC)
Lifted
9:14 AM CDT (14:14 UTC)
On the ground
8 minutes
Path length
6.9 miles (11.1 km)
Path width
1,003 yards (917 m)
Deaths
0
Injuries
0
Property damage
$130,000
County
Yazoo County
Touchdown point
32.777, -90.185
Lift-off point
32.833, -90.087
Record number
1704300806-01

The damage survey

197 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 122 mph.

  • numerous trees snapped and uprooted
  • about 40 trees snapped and uprooted
  • tin shed completely destroyed
  • maybe 100+ trees snapped. no damage to homes

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

During the early morning hours of April 30th, a squall line of severe thunderstorms developed across central Louisiana and pushed eastward across the ArkLaMiss. The line intensified as it approached the Mississippi River and caused wind damage and tornadoes. As the convective system evolved into Mississippi, numerous tornadoes developed along the advancing line, with the most prolific damage occurring along the track of a large meso-scale convective vortex (MCV). This feature tracked roughly from Claiborne County through western Hinds/Madison, eastern Yazoo, eastern Holmes, southeastern Carroll, Montgomery, and northwestern Webster counties. This corridor is where the most significant damage occurred, as well as one fatality. Flash flooding, hail, and other wind damage occurred as these storms moved through.

This tornado touched down just east of Highway 49, and traveled northeast across mainly undeveloped land, along the Big Black River through southern Yazoo County and northern Madison County. The tornado snapped and uprooted trees along its path, including one large tree limb which fell onto a home. The tornado dissipated between Jubilee Road and the Big Black River. Total path length was 5 miles.

This strong tornado started east of Bentonia near Indian Creek where minor tree damage was noted and continued to travel along a path just north of the Big Black River. The tornado caused minor structural damage along Scotland Road, where it also downed hundreds of trees. The tornado was strongest as it crossed Trail End Road, where it snapped wooden power poles, caused minor structural damage and snapped and uprooted nearly 1000 trees. A tin roof was ripped completely off of a mobile home along Linwood Rd in the Berryville Community. Tree damage was also surveyed along near and along I-55 near and north of the Vaughan exit. The tornado crossed over I-55 before dissipating south of Pickens. The maximum estimated winds with this tornado was 120 mph.

This EF-1 tornado started just north of MS Highway 16 in Yazoo County. It uprooted and snapped trees as it approached the Linwood Community. While progressing through the Linwood Community, it caused damage to several structures including removing the entire tin roof from a home on Black Jack Road, damaging a mobile home on Vaughan Road, and damaging the awnings at the Linwood Gin. The tornado was responsible for a tree falling on a house on Pepper Wilson Road. It continued to cause damage on Bennett Road, before it dissipated prior to Interstate 55. The estimated wind speed with this tornado was 110 mph.

This strong tornado started several miles west of Pickens off Highway 432 and tracked northeast for roughly 23 miles. The tornado impacted areas west of Goodman, Holmes County State Park and a direct hit on the town of Durant. The tornado was very wide and was roughly 1.2 miles wide at its widest point. Across the entire path, thousands of trees were damaged/uprooted/snapped. Hundreds of power poles and power lines were down as well. The large majority of structures that were damaged were indicated by minor to moderate roof damage with singles/siding torn off to partial loss of decking. Multiple structures were more heavily damaged by trees falling on them. Some of the more significant tree and structural damage occurred along Courts Road, Salem Road, Ebenezer Pickens Road and Jordan Road. Four mobile homes were destroyed along Jordan Road, including a new, well secured, mobile home. Significant tree damage also occurred along Highway 51 and along State Park Road just west of Highway 51. The town of Durant took a direct hit. Many buildings and homes sustained minor to moderate roof damage. A few less sound structures were destroyed. Numerous power lines were also down. The tornado continued a bit further to the northeast before dissipating. The total path length was 23.4 miles.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 30, 6:52 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 30, 6:52 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
652 AM CDT Sun Apr 30 2017

...SEVERE WEATHER AND FLOODING TODAY AND POTENTIALLY AGAIN MID
WEEK...

.UPDATE...
Updated for 12Z aviation discussion.

&&

.AVIATION...
12Z TAF discussion:

Gusty southerly winds will continue to affect the TAF sites today
in advance of a line of thunderstorms pushing east across the
region. Periods of lower ceiling and reduced visibility, as well
as gusty and erratic winds may accompany the thunderstorms. Very
heavy rainfall and frequent lightning have been observed with this
line of storms already this morning. A chance for showers and
possibly a few thunderstorms will linger into the afternoon until
the cold front ushers in drier air from west to east. Amendments
may be necessary to refine the timing for thunderstorms. /NF/

&&

.DISCUSSION...

Today through Tonight,

Today's focus remains on the potential for severe weather and heavy
rainfall, as a deep low pressure system sweeps through the central
CONUS. The deepening low has increased southerly flow over the
Southern Mississippi Valley at all heights, causing a surge of
anomalous moisture into our region. Blended total precipitable water
imagery shows a broad swath of 1.5 to 2 inch PWAT values extending
from south central Louisiana through southern Missouri. A line of
thunderstorms - focused mainly along an advancing cold front - will
continue marching eastward throughout the day today. The heaviest
and most intense rainfall looks to be associated with and MCS
centered in central Louisiana and another moving through northern
Mississippi and western Tennessee. Bowing segments along the line of
storms will have to be monitored for wind and brief tornado
potential. Rainfall amounts of 2 to 3 inches will be common across
the area today, with isolated higher amounts. Flash flooding and
areas of river flooding will be possible with this heavy rain.
/NF/

Monday through Saturday night,

A lull in the active weather pattern is expected early this week
before the next potential heavy rain/severe weather event
threatens the ArkLaMiss as we go into Wednesday/Thursday. That
system should be followed by much cooler conditions to finish up
the week.

For the Monday through Tuesday night period, weak surface high
pressure will move east across the forecast area bringing dry
conditions with seasonably warm days and cool nights.

The next shortwave trough will then dig southward in association
with a fairly impressive tropospheric undulation (2.0 PVU
intrusion to near H600) that would result in rapid cyclogenesis
over the southeast CONUS. Global models have been quite erratic in
how much digging and cyclogenesis will take place, but they have
also been pretty consistent with the general large scale response
including impressive warm advection followed by strong height
falls. So expect the combination of forcing/moisture/instability
will be supportive of multiple convective rounds that could result
in very heavy rainfall in addition to severe weather.

Of course, depending on what transpires today, antecedent
conditions could be an issue with much of the area under a threat
for more significant flooding. We will be focusing more on this
event immediately following today's system. Beyond Thursday, if
the more wrapped up solutions verify, would expect cyclonic flow
to maintain some what unsettled and much cooler conditions with
continued light rain chances as we go into Friday. If the more
progressive solutions verify, then drier/clearer and cooler
conditions would be the general rule going into next weekend. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  52  77  53 / 100  38   0   0
Meridian      80  54  78  52 /  94 100   0   0
Vicksburg     74  51  78  54 / 100  11   0   0
Hattiesburg   79  53  80  52 /  94  92   0   0
Natchez       73  51  78  54 / 100  10   0   0
Greenville    72  51  75  55 / 100  10   0   0
Greenwood     75  52  74  54 / 100  25   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from 10 AM CDT this morning through this
     evening for MSZ030-031-033-038-039-044>046-050>052-056>058-
     064>066-072>074.

     Flash Flood Watch through this evening for MSZ018-019-025>029-
     032-034>037-040>043-047>049-053>055-059>063.

LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
     023>026.

AR...Flash Flood Watch through this evening for ARZ074-075.

&&

NF/EC
Hazardous weather outlook, Apr 30, 6:57 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
657 AM CDT Sun Apr 30 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
657 AM CDT Sun Apr 30 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

A squall line will push across the outlook area today. It will
bring with it the threat for severe weather and flash flooding.
Look for storms to move east of the area early this evening.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 30, 8:49 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 NE NATCHEZ            31.59N 91.34W
04/30/2017  M3.20 INCH       ADAMS              MS   CO-OP OBSERVER

            24 HOUR RAINFALL AS OF 8 AM AT NATM6,
            NATCHEZ CITY COOP.

&&

NF
Local storm report, Apr 30, 8:51 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SE CROSSETT           33.11N 91.95W
04/30/2017  M3.10 INCH       ASHLEY             AR   CO-OP OBSERVER

            24 HOUR RAINFALL AS OF 7 AM AT CRSA4,
            CROSSETT 2SSE COOP.

&&

NF
Local storm report, Apr 30, 8:52 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     TORNADO          9 E FAYETTE             31.69N 90.90W
04/30/2017                   JEFFERSON          MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN WITH LOTS OF
            POWER OUTAGES. TORNADO DEBRIS SIGNATURE
            OBSERVED ON RADAR.

&&

TW
Local storm report, Apr 30, 9:00 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     TSTM WND DMG     1 NNW BOLTON            32.36N 90.46W
04/30/2017                   HINDS              MS   PUBLIC

            REPORT OF TREES DOWN ALONG US HIGHWAY 80
            THROUGH BOLTON RECEIVED VIA TWITTER.

&&

NF
Local storm report, Apr 30, 9:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     TSTM WND DMG     1 S FLORA               32.53N 90.31W
04/30/2017                   MADISON            MS   AMATEUR RADIO

            TREES AND POWER LINES DOWN ALONG 1ST STREET
            NEAR DOWNTOWN FLORA. POSSIBLE TORNADO.

&&

TW
Local storm report, Apr 30, 9:06 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       2 SE BASTROP            32.75N 91.88W
04/30/2017  M1.73 INCH       MOREHOUSE          LA   AWOS

            24 HOUR RAINFALL AS OF 7 AM AT BQP,
            MOREHOUSE MEMORIAL AIRPORT.

&&

NF

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 12:00Z

2.1 hours before the tornado, 54 km from the path. April 30, 2017.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 647 joules per kilogram, CIN -84, lifted condensation level 920 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 12:00Z on 2017-04-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 221 square meters per square second, 0 to 6 km bulk shear 32 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-84 J/kg
Surface CAPE
791 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.0
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Jackson, MS (KJAN), 00:00Z

9.9 hours after it, 54 km from the path. May 1, 2017.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 20 joules per kilogram, CIN -88, lifted condensation level 692 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 00:00Z on 2017-05-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 63 square meters per square second, 0 to 6 km bulk shear 62 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-88 J/kg
Surface CAPE
150 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
62 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

The surface observations

Madison (MBO), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jackson/Brandon,MS radar (KDGX), 60 km away, was scanning. The volume nearest the touchdown began at 14:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2017 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of April 30, 2017

42 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 301:25 AM CDTEF1Clay, AR2.8100$100,000
April 301:56 AM CDTEF1Dunklin, AR to MO2.050$20,000
April 302:07 AM CDTEF1Mississippi, AR5.6150$300,000
April 302:08 AM CDTEF1Dunklin, MO1.2100$250,000
April 302:15 AM CDTEF1Lonoke, AR5.1400$10,000
April 302:52 AM CDTEF2New Madrid, MO4.0150$60,000
April 303:07 AM CDTEF1Winn Parish, LA6.91,760$50,000
April 304:20 AM CDTEF1Avoyelles Parish, LA0.695$110,000
April 304:44 AM CDTEF1Morehouse Parish, LA5.750$100,000
April 305:50 AM CDTEF0Drew, AR1.175$50,000
April 306:14 AM CDTEF2Adams, MS3.4440$400,000
April 307:13 AM CDTEF1Warren, LA to MS9.2440$100,000
April 307:24 AM CDTEF1Jefferson, MS14.4440$300,000
April 307:30 AM CDTEF2Claiborne, MS19.9880$530,000
April 308:01 AM CDTEF0Copiah, MS5.2100$50,000
April 308:10 AM CDTEF1Hinds, MS6.1300$115,000
April 308:14 AM CDTEF1Warren, MS2.7900$50,000
April 308:22 AM CDTEF1Hinds, MS20.3880$300,000
April 308:23 AM CDTEF1Hinds, MS7.11,800$95,000
April 308:23 AM CDTEF1Hinds, MS1.1150$70,000
April 308:28 AM CDTEF1Hinds, MS2.0500$150,000
April 308:46 AM CDTEF0Tipton, TN2.1100$100,000
April 308:50 AM CDTEF1Madison, MS6.0400$40,000
April 308:51 AM CDTEF1Yazoo, MS5.01,500$20,000
April 308:54 AM CDTEF2Yazoo, MS21.71,700$2.3 million
April 309:16 AM CDTEF2Yazoo, MS23.41,9001$3.8 million
April 309:38 AM CDTEF1Holmes, MS9.1400$40,000
April 309:41 AM CDTEF0Scott, MS4.3100$50,000
April 309:42 AM CDTEF1Attala, MS3.9600$60,000
April 309:42 AM CDTEF1Holmes, MS3.0600$30,000
April 309:51 AM CDTEF0Carroll, MS2.6250$40,000
April 309:58 AM CDTEF2Carroll, MS15.51,936$2.1 million
April 3010:11 AM CDTEF1Montgomery, MS6.6970$4.0 million
April 3010:13 AM CDTEF1Montgomery, MS5.6800$40,000
April 3010:14 AM CDTEF1Montgomery, MS6.8650$75,000
April 3010:17 AM CDTEF0Neshoba, MS0.350$20,000
April 3010:18 AM CDTEF1Webster, MS7.4600$30,000
April 3010:26 AM CDTEF1Calhoun, MS2.750$200,000
April 3011:37 AM CDTEF1Lowndes, MS3.8440$375,000
April 301:15 PM CDTEF1Pointe Coupee Parish, LA0.950
April 301:50 PM CDTEF0East Baton Rouge Parish, LA0.340
April 302:12 PM CDTEF0Cullman, AL10.1215

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.